MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 8X24IN 4-0 S/A SH-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 8X24IN 4-0 S/A SH-1 CR; SUTURE, SURGICAL, ABSORBABLE
Model Number D7460
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one opened sample that pertains to the product code d7460 was received for evaluation.The product code should be multistrand and each winding former must contain eight strands single armed.Upon visual assessment of the suture, it was observed that the strand has begun with a degradation process caused by exposure to the environment.This condition contributes to the needles separating from the sutures.The foil was visually inspected, and excessive wrinkles and holes in the cavity were observed due to handling.Per the sample condition, the functional test cannot be performed.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Event or Problem Description
It was reported that a patient underwent an arthroplasty procedure on (b)(6) 2023 and suture was used.After opening the package and before use, when the needle was taken out from the package, the suture was detached from the needle.It was a control release needle.Upon visual assessment of the returned suture, it was observed that the strand has begun with a degradation process caused by exposure to the environment.This condition contributes to the needles separating from the sutures.The foil was visually inspected, and excessive wrinkles and holes in the cavity were observed due to handling.No adverse patient consequences were reported.No additional information was requested.

Brand Name
PDSII VIO 8X24IN 4-0 S/A SH-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16688530
Report Number2210968-2023-02460
Device Sequence Number12603263
Product Code NEW
UDI-Device Identifier10705031027800
UDI-Public10705031027800
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberD7460
Device Catalogue NumberD7460
Device Lot NumberMEZ691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Initial Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown